Alert archive / Texas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 57, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at May 21, 2006, 5:56 PM CDT for Potter County, Randall County, Texas. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 21, 2006, 5:56 PM CDT (22:56 UTC)
- Expired
- May 21, 2006, 7:00 PM CDT
- In force
- 64 min
- Issued by
- NWS Amarillo, TX
- Area
- Counties, with a storm outline in the text
Counties Potter County, TX, Randall County, TX
The radar
The Amarillo radar (KAMA), 18 km from the middle of the area, began a volume at 22:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 3:47 PM CDT, 2 hours 9 minutes earlier.
Area forecast discussion, May 21, 3:47 PM CDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
347 PM CDT SUN MAY 21 2006
.DISCUSSION...
ISOLATED TO WIDELY SCATTERED HIGH-BASED CONVECTION DEVELOPING OFF THE
HIGHER TERRAIN OF NM AND CO AS WELL AS ALONG OLD AND VAGUE FRONTAL
BOUNDARY ORIENTED SW TO NE ACROSS THE REGION. WILL LIKELY SEE THE
SAME SCENARIO AS YESTERDAY WITH MOST PRECIPITATION EVAPORATING BEFORE
REACHING THE GROUND AND MOST STORMS DISSIPATING AFTER SUNSET. COULD
ONCE AGAIN SEE ANOTHER ROUND TOMORROW WITH SOMEWHAT SIMILAR
SCENARIO...BUT A BIT FURTHER WEST ALONG THE SFC TROF AXIS AND FROM
THE HIGHER TERRAIN IN NM AND CO. SFC MOISTURE FIELDS HAVE NOT MIXED
OUT QUITE AS MUCH TODAY AND WILL LIKELY SEE THIS TOMORROW AS
WELL...BOTH OF WHICH COULD HELP GET MORE RAINFALL TOWARDS THE SFC.
ADJUSTED POPS UP TONIGHT ACROSS THE OK PNHDL WHERE BEST CHANCES FOR
PRECIP WILL BE...AND UPPED POPS FOR TOMORROW NIGHT WEST AND NORTH AS
WELL.
HELD OFF ADDING POPS FOR TUESDAY AS MODELS HELD SFC TROF/DRYLINE
FURTHER WEST THAN RUNS YESTERDAY AND BUFKIT SOUNDINGS INDICATE A BIT
STRONGER CAP WITH SWLY FLOW AT 850 AND 700MB. LOCATION OF SFC
TROF/DRYLINE WILL AFFECT FIRE WX CONDITIONS...AND POSSIBILITY OF
LOW RH VALUES ACROSS THE WRN TX PNHDL ON TUESDAY LED TO ISSUANCE OF
FIRE WX WATCH. STILL IFFY AS TO WHETHER STRONGEST WINDS WILL OCCUR IN
AREA OF LOWEST RH VALUES. MODELS DEPICT BREEZY AND GUSTY SLY WIND TO
THE EAST OF THE SFC TROF WHERE RH VALUES STAY ABOVE 15 PERCENT. LATER
SHIFTS WILL HAVE TO KEEP TABS ON THIS.
BEYOND TUESDAY...NWLY FLOW BRIEFLY BECOMES ESTABLISHED ALOFT AS UPR
LVL LOW MOVES ACROSS THE NRN PLAINS. RIDGE BUILDS IN ALOFT BY LATE IN
THE WEEK AS TROF STARTS TO DEVELOP ALONG THE WRN CONUS. THIS PATTERN
CONTINUES TO FAVOR TEMPS SLIGHTLY ABOVE NORMALS WITH WARMEST DAYS
LATE IN THE WEEK (THU/FRI). PRECIP CHANCES LOOK NIL FOR NOW...BUT
WILL HAVE TO SEE HOW SFC FLOW DEVELOPS AND IF ANY MOISTURE CAN RETURN
INTO THE REGION.
FCSTID = JORDAN
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 63 94 62 94 / 20 10 10 0
BEAVER OK 62 94 63 97 / 30 20 20 0
BOISE CITY OK 58 94 58 91 / 30 30 30 0
BORGER TX 64 95 65 98 / 20 10 10 0
BOYS RANCH TX 63 99 61 99 / 20 10 10 0
CANYON TX 61 96 62 97 / 20 10 10 0
CLARENDON TX 64 97 64 96 / 20 10 10 0
DALHART TX 57 96 58 95 / 30 20 20 0
GUYMON OK 61 94 61 97 / 30 20 20 0
HEREFORD TX 59 98 61 98 / 20 20 20 0
LIPSCOMB TX 62 94 66 97 / 20 10 10 0
PAMPA TX 63 92 64 95 / 20 10 10 0
SHAMROCK TX 65 96 66 97 / 20 10 10 0
WELLINGTON TX 66 99 67 99 / 20 0 0 0
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
OK...FIRE WEATHER WATCH FROM 9 AM TUESDAY TO 9 PM TUESDAY FOR THE
FOLLOWING ZONES: CIMARRON...AND TEXAS.
TX...FIRE WEATHER WATCH FROM 9 AM TUESDAY TO 9 PM TUESDAY FOR THE
FOLLOWING ZONES: ARMSTRONG...CARSON...DALLAM...DEAF SMITH...
HANSFORD...HARTLEY...HUTCHINSON...MOORE...OLDHAM...POTTER...
RANDALL...AND SHERMAN.
&&
03/17Hazardous weather outlook, May 21, 2:36 PM CDT, 3 hours 20 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 236 PM CDT SUN MAY 21 2006 OKZ001>003-TXZ001>020-221100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 236 PM CDT SUN MAY 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... ISOLATED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND THIS EVENING. BRIEF GUSTY WINDS WILL OCCUR NEAR THE THUNDERSTORMS. SEVERE THUNDERSTORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... ...A FIRE WEATHER WATCH HAS BEEN ISSUED FOR TUESDAY AND TUESDAY EVENING FOR THE WESTERN TWO-THIRDS OF THE PANHANDLES... LOW RELATIVE HUMIDITIES...WINDY CONDITIONS AND DRY FUELS WILL LEAD TO INCREASED FIRE DANGER TUESDAY AFTERNOON AND EVENING. THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS LATE MONDAY AFTERNOON THROUGH MONDAY NIGHT...MAINLY ACROSS THE OKLAHOMA PANHANDLE AND THE NORTHWEST HALF OF THE TEXAS PANHANDLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. COCKRELL
In the hours before
Special weather statement, May 21, 5:44 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 544 PM CDT SUN MAY 21 2006 TXZ012-017-212315- POTTER TX-RANDALL TX- 544 PM CDT SUN MAY 21 2006 ...STRONG THUNDERSTORM IN POTTER AND RANDALL COUNTIES... A STRONG THUNDERSTORM WAS LOCATED OVER CANYON AT 544 PM CDT...MOVING NORTHEAST AT 10 MPH. HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THIS STORM...INCLUDING THE POTENTIAL FOR STRONG DOWNBURST WINDS OF NEAR 50 MPH. MOTORISTS DRIVING ALONG INTERSTATE 27 BETWEEN CANYON AND AMARILLO...AND ALONG INTERSTATE 40 BETWEEN BUSHLAND AND AMARILLO...SHOULD BE AWARE THAT STRONG WINDS ARE POSSIBLE WITH THESE STORMS. JJB
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 1:35 PM CDT | Fire Weather Watch | AMA | Armstrong, Carson, Dallam, Deaf Smith, Hansford, Hartley and 6 more | 38 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.